Skip to main content
Log in

Almost sure exponential stability of numerical solutions for stochastic delay differential equations

  • Published:
Numerische Mathematik Aims and scope Submit manuscript

Abstract

Using techniques based on the continuous and discrete semimartingale convergence theorems, this paper investigates if numerical methods may reproduce the almost sure exponential stability of the exact solutions to stochastic delay differential equations (SDDEs). The important feature of this technique is that it enables us to study the almost sure exponential stability of numerical solutions of SDDEs directly. This is significantly different from most traditional methods by which the almost sure exponential stability is derived from the moment stability by the Chebyshev inequality and the Borel–Cantelli lemma.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Baker C.T.H., Buckwar E.: Numerical analysis of explicit one-step methods for stochastic delay differential equations. LMS J. Comput. Math. 3, 315–335 (2000)

    MATH  MathSciNet  Google Scholar 

  2. Baker C.T.H., Buckwar E.: Exponential stability in p-th mean of solutions, and of convergent Euler-type solutions, of stochastic delay differential equations. J. Comput. Appl. Math. 184, 404–427 (2005)

    Article  MATH  MathSciNet  Google Scholar 

  3. Burrage K., Burrage P., Mitsui T.: Numerical solutions of stochastic differential equations—implematation and stability issues. J. Comput. Appl. Math. 125, 171–182 (2000)

    Article  MATH  MathSciNet  Google Scholar 

  4. Burrage K., Tian T.: A note on the stability propertis of the Euler methods for solving stochastic differential equations. N Z J. Math. 29, 115–127 (2000)

    MATH  MathSciNet  Google Scholar 

  5. Hairer E., Wanner G.: Solving Ordinary Differential Equation II: Stiff and Differential-Algebraic Problems, 2nd edn. Springer, Berlin (1996)

    Google Scholar 

  6. Higham D.J.: Mean-square and asymptotic stability of the stochastic theta methods. SIAM J. Numer. Anal. 38, 753–769 (2000)

    Article  MATH  MathSciNet  Google Scholar 

  7. Higham D.J., Mao X., Yuan C.: Almost sure and Moment exponential stability in the numerical simulation of stochastic differential equations. SIAM J. Numer. Anal. 45, 592–607 (2007)

    Article  MATH  MathSciNet  Google Scholar 

  8. Kloeden P.E., Platen E.: The Numerical Solution of Stochastic Differential Equations. Springer, Berlin (1992)

    Google Scholar 

  9. Liptser R.Sh., Shiryaev A.N.: Theory of Martingale. Kluwer Academic Publishers, Dordrecht (1989)

    Google Scholar 

  10. Mao X.: Approximate solutions for a class of stochastic evolution equations with variable delays—part II. Numer. Funct. Anal. Optim. 15, 65–76 (1994)

    Article  MATH  MathSciNet  Google Scholar 

  11. Mao X.: Exponential Stability of Stochastic Differential Equation. Marcel Dekker, New York (1994)

    Google Scholar 

  12. Mao X.: Stochastic Differential Equations and their Applications. Horwood, Chichester (1997)

    MATH  Google Scholar 

  13. Mao X.: Stochastic versions of the LaSalle theorem. J. Differ. Equ. 153, 175–195 (1999)

    Article  MATH  Google Scholar 

  14. Mao X.: LaSalle-type theorems for stochastic differential delay equations. J. Math. Anal. Appl. 236, 350–369 (1999)

    Article  MATH  MathSciNet  Google Scholar 

  15. Mao X.: The LaSalle-type theorems for stochastic differential equations. Nonlinear Stud. 7, 307–328 (2000)

    MATH  MathSciNet  Google Scholar 

  16. Mao X.: A note on the LaSalle-type theorems for stochastic differential delay equations. J. Math. Anal. Appl. 268, 125–142 (2002)

    Article  MATH  MathSciNet  Google Scholar 

  17. Mao X.: Numerical solutions of stochastic functional differential equations. LMS J. Comput. Math. 6, 141–161 (2003)

    MATH  MathSciNet  Google Scholar 

  18. Mao X.: Exponential stability of equidistant Euler-Maruyama approximations of stochastic differential delay equations. J. Comput. Appl. Math. 200, 297–316 (2007)

    Article  MATH  MathSciNet  Google Scholar 

  19. Mao X., Rassias M.J.: Khasminskii-type theorems for stochastic differential delay equations. Stoch. Anal. Appl. 23, 1045–1069 (2005)

    Article  MATH  MathSciNet  Google Scholar 

  20. Mao X., Yuan C.: Stochastic Differential Equations with Markovian Switching. Imperial College Press, London (2006)

    MATH  Google Scholar 

  21. Pang S., Deng F., Mao X.: Almost sure and moment exponential stability of Euler–Maruyama discretizations for hybrid stochastic differential equations. J. Comput. Appl. Math. 213, 127–141 (2008)

    Article  MATH  MathSciNet  Google Scholar 

  22. Rodkina A., Basin M.: On delay-dependent stability for vector nonlinear stochastic delay-difference equations with Volterra diffusion term. Syst. Control Lett. 56, 423–430 (2007)

    Article  MATH  MathSciNet  Google Scholar 

  23. Rodkina A., Schurz H.: Almost sure asymptotic stability of drift-implicit θ-methods for bilinear ordinary stochastic differential equations in \({\mathbb{R}^1}\). J. Comput. Appl. Math. 180, 13–31 (2005)

    Article  MATH  MathSciNet  Google Scholar 

  24. Saito Y., Mitsui T.: T-stability of numerical scheme for stochastic differential equations. World Sci. Ser. Appl. Anal. 2, 333–344 (1993)

    MathSciNet  Google Scholar 

  25. Saito Y., Mitsui T.: Stability analysis of numerical schemes for stochastic differential equations. SIAM J. Numer. Anal. 33, 2254–2267 (1996)

    Article  MATH  MathSciNet  Google Scholar 

  26. Shiryaev A.N.: Probability. Springer, Berlin (1996)

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Fuke Wu.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Wu, F., Mao, X. & Szpruch, L. Almost sure exponential stability of numerical solutions for stochastic delay differential equations. Numer. Math. 115, 681–697 (2010). https://doi.org/10.1007/s00211-010-0294-7

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00211-010-0294-7

Mathematics Subject Classification (2000)

Navigation